MAUDE Adverse Event Report: COOK IRELAND LTD CYSTOTOME CYSTOENTEROSTOMY NEEDLE KNIFE; KNS UNIT, ELECTROSURGICAL, ENDOSCOPIC

COOK IRELAND LTD CYSTOTOME CYSTOENTEROSTOMY NEEDLE KNIFE; KNS UNIT, ELECTROSURGICAL, ENDOSCOPIC
Model Number G30550
Medical Device Problem Code Device Damaged Prior to Use (2284)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 09/19/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Cook ireland ltd (manufacturer) is submitting this report on behalf of cook medical incorporated (cmi)(importer).Exemption number: e2016031.Information pertaining to section g.1 as follows: importer site contact and address: (b)(4) cook medical incorporated (cmi) 1025 acuff road p.O box 4195 bloomington indiana 47402-4195.Importer site establishment registration number: 3005580113.Investigation is pending.A follow up mdr will be submitted with the investigation conclusions.
 
Event or Problem Description
The user opened the package and found the tip of the device was crooked, so the user change another new device to continue the procedure.
 
Additional Manufacturer Narrative
Cook ireland ltd (manufacturer) is submitting this report on behalf of cook (b)(4).Exemption number: e2016031.Importer site contact and address: (b)(4).Importer site establishment registration number: (b)(4).Lab evaluation: 1 x cst-10 device of lot # c1255944 was returned to cirl for evaluation.A lab evaluation was held on 24th oct 2017.On evaluation of the returned device, the tip of the device was found to be bent in the sealed package.The photograph from the complaint was also evaluated as part of the investigation.Root cause: a definitive root cause for the customer complaint could not be determined as the exact transport and storage conditions of use could not be replicated in the laboratory setting.A possible cause of this complaint may be that the device was damaged during transportation or external storage.The complaint is confirmed as the failure was verified in the laboratory as the tip of the device was bent.The customer complaint "the tip of the device was crooked" is also confirmed as the tip of the device was crooked in the photograph.Documents review: a review of the manufacturing records for cst-10 devices of lot # c1255944 did not reveal any discrepancies which could have contributed to this complaint issue.Ifu review: as per the instructions for use, the user is instructed as follows: "visually inspect with particular attention to kinks, bends or breaks.If an abnormality is detected that would prohibit proper working condition, do not use".Due to the inspection of the packaging at post-steri qc and packaging qc it is not likely the damage to the device occurred at cook ireland.If the tip was damaged it would have been noted during the fqc / packaging process therefore it was most likely the tip was damaged during transportation or external storage.Summary: the complaint is confirmed as the failure was verified in the laboratory as the tip of the device was bent.The customer complaint "the tip of the device was crooked" is also confirmed as the tip of the device was crooked in the photograph.From the complaint information reported the issue was noted prior to patient contact before opening the package therefore the patient did not experience any adverse effects due to this occurrence.The risk for this complaint has been assessed and has been determined to be low.Complaints of this nature will continue to be monitored for potential emerging trends.
 
Event or Problem Description
This follow up mdr is being submitted to include the investigation conclusions.The user opened the package and found the tip of the device was crooked, so the user change another new device to continue the procedure.

Brand Name
CYSTOTOME CYSTOENTEROSTOMY NEEDLE KNIFE
Common Device Name
KNS UNIT, ELECTROSURGICAL, ENDOSCOPIC
Manufacturer (Section D)
COOK IRELAND LTD
o halloran road
limerick
MDR Report Key6964827
Report Number3001845648-2017-00475
Device Sequence Number1324672
Product Code KNS
UDI-Device Identifier00827002305502
UDI-Public(01)00827002305502(17)190725(10)C1255944
Combination Product (Y/N)N
Initial Reporter CountryCN
PMA/510(K) Number
K022595
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 10/20/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberG30550
Device Catalogue NumberCST-10
Was Device Available for Evaluation? Yes
Was the Report Sent to FDA? No
Distributor Facility Aware Date10/20/2017
Event Location Hospital
Initial Date Received by Manufacturer 09/21/2017
Supplement Date Received by Manufacturer09/21/2017
Initial Report FDA Received Date10/20/2017
Supplement Report FDA Received Date11/16/2017
Patient Sequence Number1